Alert archive / California / Wind Advisories in 2017

Wind Advisory 54, NWS Los Angeles, CA

June 10, 2017

NWS Los Angeles, CA issued this wind advisory at Jun 10, 2017, 6:03 AM PDT. It took effect at Jun 10, 2017, 12:00 PM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2017, 6:03 AM PDT (13:03 UTC)
In effect from
Jun 10, 2017, 12:00 PM PDT
Expired
Jun 11, 2017, 9:00 PM PDT
In force
33 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

093 
WWUS76 KLOX 101303
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
603 AM PDT Sat Jun 10 2017

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THIS
WEEKEND...

.Gusty northwest winds will affect the Central Coast this afternoon
and evening, and southern Santa Barbara County early this morning
and again late this afternoon through tonight. Gusty west winds 
will affect the Antelope Valley this afternoon through Sunday 
afternoon. Wind advisories have been issued for these areas. 
Additional wind advisories may be needed Sunday.

CAZ034-035-102115-
/O.NEW.KLOX.WI.Y.0054.170610T1900Z-170611T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
603 AM PDT Sat Jun 10 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from noon today to 9 PM PDT
this evening. 

* WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 40
  mph will affect the Central Coast this afternoon and evening.

* IMPACTS...Gusty winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-102115-
/O.NEW.KLOX.WI.Y.0054.170610T1900Z-170611T2200Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
603 AM PDT Sat Jun 10 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM PDT SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from noon today to 3 PM PDT
Sunday afternoon.

* WINDS AND TIMING...West winds 20 to 30 mph with gusts to 45 mph
  will affect the Antelope Valley this afternoon through Sunday
  afternoon. There will be isolated gusts to 55 mph in the
  foothills and in western portions of the valley.

* IMPACTS...Gusty winds can make driving difficult, especially for
  drivers of high profile vehicles and vehicles towing trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-052-102115-
/O.EXT.KLOX.WI.Y.0053.000000T0000Z-170611T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
603 AM PDT Sat Jun 10 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30
  mph with gusts of 40 to 45 mph will affect locations through and
  below passes and canyons in the Santa Ynez Range and the
  adjacent south coast of Santa Barbara County early this morning,
  and again late this afternoon through late tonight. There will
  be a lull in the winds from mid morning through mid afternoon.
  Winds will be strongest below and through the passes and 
  canyons especially near Gaviota and Refugio. 

* IMPACTS...Winds may make driving of high profile vehicles 
  difficult, especially along Highway 101 between Gaviota and 
  Refugio, including Gaviota Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

DB/Kaplan
6 follow-up statements
481 
WWUS76 KLOX 102044
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
144 PM PDT Sat Jun 10 2017

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THIS
WEEKEND...

.Gusty northwest winds will affect the Central Coast through this
evening, and southern Santa Barbara County late this afternoon 
through tonight. Gusty west winds will affect the Antelope Valley 
through Sunday afternoon. Wind advisories have been issued for 
these areas. Additional wind advisories may be needed Sunday.

CAZ039-052-110400-
/O.CON.KLOX.WI.Y.0053.000000T0000Z-170611T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
144 PM PDT Sat Jun 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...Areas of northwest to north winds 20 to 30
  mph with gusts of 40 to 45 mph will affect locations through and
  below passes and canyons in the Santa Ynez Range and the
  adjacent south coast of Santa Barbara County late this afternoon
  through late tonight. Winds will be strongest below and through
  the passes and canyons especially near Gaviota and Refugio. 

* IMPACTS...Winds may make driving of high profile vehicles 
  difficult, especially along Highway 101 between Gaviota and 
  Refugio, including Gaviota Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ034-035-110400-
/O.CON.KLOX.WI.Y.0054.000000T0000Z-170611T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
144 PM PDT Sat Jun 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 
  40 mph will affect the Central Coast this afternoon and 
  evening. 

* IMPACTS...Gusty winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-110400-
/O.CON.KLOX.WI.Y.0054.000000T0000Z-170611T2200Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
144 PM PDT Sat Jun 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...

* WINDS AND TIMING...West winds 20 to 30 mph with gusts to 45 
  mph will affect the Antelope Valley this afternoon through 
  Sunday afternoon. There will be isolated gusts to 55 mph in 
  the foothills and in western portions of the valley. 

* IMPACTS...Gusty winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

DB/Kaplan/Sirard
575 
WWUS76 KLOX 110225
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
725 PM PDT Sat Jun 10 2017

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THIS
WEEKEND...

.Gusty northerly winds will affect southern Santa Barbara County 
this evening and tonight. Gusty west winds will affect the 
Antelope Valley through Sunday afternoon.

CAZ034-035-110330-
/O.CAN.KLOX.WI.Y.0054.000000T0000Z-170611T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
725 PM PDT Sat Jun 10 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

The winds have subsided and the advisory is no longer needed.

$$

CAZ039-052-111000-
/O.CON.KLOX.WI.Y.0053.000000T0000Z-170611T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
725 PM PDT Sat Jun 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with
  gusts of 40 to 45 mph will affect locations through and below
  passes and canyons in the Santa Ynez Range and the adjacent
  south coast of Santa Barbara County through late tonight. Winds
  will be strongest near Gaviota and Refugio. 

* IMPACTS...Winds may make driving of high profile vehicles 
  difficult, especially along Highway 101 between Gaviota and 
  Refugio, including Gaviota Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-111030-
/O.CON.KLOX.WI.Y.0054.000000T0000Z-170611T2200Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
725 PM PDT Sat Jun 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY...

* WINDS AND TIMING...West winds 20 to 30 mph with gusts to 45 mph
  will affect the Antelope Valley through Sunday afternoon. There
  will be isolated gusts to 55 mph in the foothills and in 
  western portions of the valley. 

* IMPACTS...Gusty winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

asr
798 
WWUS76 KLOX 110952
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
252 AM PDT Sun Jun 11 2017

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THIS
WEEKEND...

.Gusty northerly winds will affect southern Santa Barbara County
through tonight. Gusty west winds will affect the Antelope Valley
through this afternoon.

CAZ039-052-111800-
/O.EXT.KLOX.WI.Y.0053.000000T0000Z-170612T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
252 AM PDT Sun Jun 11 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with 
  gusts of 40 to 45 mph will affect locations through and below 
  passes and canyons in the Santa Ynez Range and the adjacent 
  south coast of Santa Barbara County through late tonight. 
  Winds will be strongest near Gaviota and Refugio. 

* IMPACTS...Winds may make driving of high profile vehicles 
  difficult, especially along Highway 101 between Gaviota and 
  Refugio, including Gaviota Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-111800-
/O.CON.KLOX.WI.Y.0054.000000T0000Z-170611T2200Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
252 AM PDT Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...West winds 20 to 30 mph with gusts to 45 mph
  will affect the Antelope Valley through this afternoon. There 
  will be isolated gusts to 55 mph in the foothills and in western
  portions of the valley. 

* IMPACTS...Gusty winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan/ASR
227 
WWUS76 KLOX 111435
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
735 AM PDT Sun Jun 11 2017

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH
TONIGHT...

.A late season trough of low pressure moving through the Great
Basin will support gusty west winds across the Antelope Valley
through this afternoon and the Central Coast this afternoon and 
evening. Gusty northwest winds will continue across southern Santa
Barbara County through at least tonight. Gusty northwest winds may
continue for wind prone areas Monday.

CAZ034-035-112245-
/O.EXB.KLOX.WI.Y.0054.170611T1700Z-170612T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
735 AM PDT Sun Jun 11 2017

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 9 PM PDT this evening. 

* WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 
  40 mph will affect the Central Coast this afternoon and 
  evening. 

* IMPACTS...Gusty winds can make driving difficult, especially for
  drivers of high profile vehicles and vehicles towing trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-052-112245-
/O.CON.KLOX.WI.Y.0053.000000T0000Z-170612T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
735 AM PDT Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with
  gusts to 45 mph will affect locations through and below passes 
  and canyons in the Santa Ynez Range and the adjacent south coast
  of Santa Barbara County through late tonight. Winds will be 
  strongest near Gaviota and Refugio. 

* IMPACTS...Winds may make driving of high profile vehicles 
  difficult, especially along Highway 101 between Gaviota and 
  Refugio, including Gaviota Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-112200-
/O.CON.KLOX.WI.Y.0054.000000T0000Z-170611T2200Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
735 AM PDT Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...West winds 20 to 30 mph with gusts to 45 
  mph will affect the Antelope Valley through this afternoon. 
  There will be isolated gusts to 55 mph in the foothills and in 
  western portions of the valley. 

* IMPACTS...Gusty winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
890 
WWUS76 KLOX 112132
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
232 PM PDT Sun Jun 11 2017

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH
TONIGHT...

.A late season trough of low pressure moving through the Great
Basin will support gusty west winds across the Antelope Valley
through this afternoon and the Central Coast this afternoon and
evening. Gusty northwest winds will continue across southern
Santa Barbara County through at least tonight. Gusty northwest
winds may continue for wind prone areas Monday.

CAZ059-120400-
/O.EXT.KLOX.WI.Y.0054.000000T0000Z-170612T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
232 PM PDT Sun Jun 11 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...West winds 20 to 30 mph with gusts to 45 mph
  will affect the Antelope Valley through this evening. There will
  be isolated gusts to 50 mph in the foothills and in western 
  portions of the valley. 

* IMPACTS...Gusty winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-052-120545-
/O.CON.KLOX.WI.Y.0053.000000T0000Z-170612T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
232 PM PDT Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with
  gusts to 50 mph will affect locations through and below passes 
  and canyons in the Santa Ynez Range and the adjacent south coast
  of Santa Barbara County through late tonight. Winds will be 
  strongest near Gaviota and Refugio. 

* IMPACTS...Winds may make driving of high profile vehicles 
  difficult, especially along Highway 101 between Gaviota and 
  Refugio, including Gaviota Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ034-035-120400-
/O.CON.KLOX.WI.Y.0054.000000T0000Z-170612T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
232 PM PDT Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS AND TIMING...Northwest winds 20 to 30 mph with gusts to 45 
  mph will affect the Central Coast this afternoon and evening.
 
* IMPACTS...Gusty winds can make driving difficult, especially 
  for drivers of high profile vehicles and vehicles towing 
  trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
105 
WWUS76 KLOX 120351
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
851 PM PDT Sun Jun 11 2017

...GUSTY WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY THROUGH 
TONIGHT...

.A late season trough of low pressure moving through the Great
Basin will support gusty west winds across the Antelope Valley
through this afternoon and the Central Coast this afternoon and
evening. Gusty northwest winds will continue across southern
Santa Barbara County through at least tonight. Gusty northwest
winds may continue for wind prone areas Monday.

CAZ059-120500-
/O.EXP.KLOX.WI.Y.0054.000000T0000Z-170612T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
851 PM PDT Sun Jun 11 2017

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds will slowly diminish through late tonight. Local gusts in
excess of 45 knots may still occur across the Western portion of
the Valley, but these winds are expected to not become widespread. 

$$

CAZ034-035-120500-
/O.EXP.KLOX.WI.Y.0054.000000T0000Z-170612T0400Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
851 PM PDT Sun Jun 11 2017

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds will slowly diminish through late tonight.

$$

CAZ039-052-121000-
/O.CON.KLOX.WI.Y.0053.000000T0000Z-170612T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
851 PM PDT Sun Jun 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with 
  gusts to 50 mph will affect locations through and below passes 
  and canyons in the Santa Ynez Range and the adjacent south 
  coast of Santa Barbara County through late tonight. Winds will 
  be strongest near Gaviota and Refugio. 

* IMPACTS...Winds may make driving of high profile vehicles 
  difficult, especially along Highway 101 between Gaviota and 
  Refugio, including Gaviota Pass. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 10, 4:35 AM PDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 10, 4:35 AM PDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
435 AM PDT Sat Jun 10 2017

.SYNOPSIS...
Low pressure aloft will dive southward into the Great Basin this
weekend bringing well below normal temperatures to the interior.
High pressure aloft will build into the region through mid-week,
supporting a prolonged warming trend. Night to morning low clouds
will become suppressed to coastal areas during this time.

&&

.SHORT TERM...(TDY-MON)

Very deep moist layer across the region early this morning, with
two distinct layers, a lower stratus layer around 2000 feet deep,
then a higher moist layer above that. Clouds were fairly
widespread across the region early this morning, with the
exception of the higher mountains, the Antelope Valley and
northwestern SLO County. While the inversion is very weak, which
would normally allow for decent clearing, the models show plenty
of moisture lingering across the region today, and some stratocu
will probably develop with daytime heating. Therefore, expect
skies to stay partly to mostly cloudy through the day, especially
in coastal and more likely in the valley areas south of Pt
Conception. Good N-S gradients across SBA County were causing
some gusty winds this morning, but winds should drop below
advisory levels by daybreak. NW winds could approach advisory
levels on the Central Coast this afternoon and evening, with West
winds approaching advisory levels as well. NW-N winds should
approach advisory levels through and below passes and canyons of
southern SBA County this evening. Wind Advisories may be needed in
all these areas later today.

One feature of note is an upper low and associated strong vort
centered about 450 nm southwest of Los Angeles. This system has a
decent band of enhanced clouds associated it. While the model show
the center tracking to the south of the region today, they did
not initialize very well with this feature and typically do a poor
job at handling system tracking toward the region from the
southwest. At the very least, some mid and high clouds from it
should push into Los Angeles County late this morning and this
afternoon. Expect any shower activity to remain south of the
region, but this will have to be watched closely for signs of
convective activity as it approaches the coast. Max temps will be
down several degrees in most locations today, generally several
degrees below normal in most areas.

A large and unseasonably strong upper low just off the coast of
Oregon will track across northern CA tonight and Sun, and the
southern end of the trough will sharpen across the region. Models
continue to indicated widespread low clouds in all coastal and
valley areas tonight likely pushing into coastal slopes. Clouds
may be delayed across the south coast of SBA County, due to the
northerly winds this evening through late tonight. With strong
onshore flow and increasingly cyclonic flow aloft, there will
likely be enough lift for some drizzle in coastal and valley
areas. There could even be some light measurable rain in the
foothills, especially in Los Angeles County. Expect slow clearing
again on Sunday, with clouds possibly lingering thru the
afternoon in some areas. Max temps should be down a few more
degrees Sunday, especially in the mtns and deserts, with temps far
below normal for mid June. In fact, there could record low
maximum temps on Sunday, especially in the Antelope Valley.

The upper low will begin to pull to the east of the region on
Monday. Low cloud forecast will be tough Sun night/Mon morning as
the marine inversion could be wiped out completely. Still, expect
there to be at least some low clouds in coastal and valley areas,
especially across L.A. and VTU Counties. Expect somewhat faster
clearing Monday, with a few degrees of warming in most areas.

.LONG TERM...(TUE-FRI)

As the upper low pulls into the Rockies Tue, heights will rise
significantly across the region. This will cause the marine layer
to shrink in depth, with much less in the way of low clouds in
the valleys. Low clouds should be limited on the Central Coast as
well as low level northerly flow will persist. There will be
significant warming just above everywhere on Tue, with temps
probably reaching or slightly exceeding 90 degrees in the warmer
valley locations.

Heights will continue to rise Wed through Fri as a strong upper
high over northern Mexico expands northwestward toward the region.
The marine layer will shrink in depth, keeping clouds confined to
the coastal plain. In fact, clouds will probably confined to
coastal sections of L.A. County and possibly VTU County as
low level northerly flow across SLO and SBA Counties will
act to inhibit low clouds there. There will likely be gusty
sundowner winds each evening across souther SBA Counties.
Max temps will likely rise a couple of degrees each day,
possibly getting clear to 100 degrees in the Antelope Valley and
the warmer valley locations west of the mountains by Fri.
The 00Z models show little change or may even slight warming on
Sat, with the 06Z run of the GFS shows a very weak upper low
drifting across the region which could induce some cooling.

&&

.AVIATION...10/1040Z

At 10Z at KLAX, there was a double inversion. The lower marine
layer depth was around 1800 ft deep. A second weaker moist layer
was around 2200 to 4000 ft deep with a very weak inversion. The
top of the higher inversion was 4000 feet with a temperature of
14 degrees Celsius.

Low confidence in all coastal and vly TAFs. Cigs will likely
remain in MVFR category. There will be a 40% chance that cigs
could lower to high IFR category through 15z. With the inversion
fairly weak aloft, would figure that cigs will lower to IFR/MVFR
for most TAF sites tonight into Sunday morning. There is a 50
percent chance that all coastal tafs for LA/VTU counties will
remain cloudy with MVFR cigs all day. There will be a VFR high
cloud shield over LA county late this morning through early this
evening.

KLAX...Low to moderate confidence in 12Z TAF. Moderate confidence
through 19z, then low confidence after that. MVFR cigs are
expected this morning. 50% chance that cigs will linger throughout
the day. 30% chance that cigs could scour out after 19z due to a
reverse clearing scenario.
KBUR...Low to moderate confidence in 12Z TAF. MVFR cigs should
persist through at least 17z this morning. 50% chance that cigs
will linger through at least 22z this afternoon. There could be a
few hours of clearing late this afternoon and evening, then
another round of IFR/MVFR cigs to affect KBUR tonight into Sunday
morning.

&&

.MARINE...10/315 AM.

High confidence in increasing northwest winds through at least
Monday...and likely through the middle of next week. Small Craft
Advisory (SCA) conditions will persist across the outer waters
through this morning. Then high confidence for GALE conditions. A
GALE WARNING is now in effect for the southern outer waters from
Point Sal and areas to the south through Early Monday morning.
There will be local gusts to 35 kt across the northern outer
waters from Pt. Sal to Point Piedras Blancas through Sunday
night.

There is a 80 percent chance for SCA conditions over the
Inner Waters of the Santa Barbara Channel this afternoon through
early Sunday morning. Winds will cause steep seas (4-6 ft at 6-8
seconds). For Sunday and Monday...where Gale Force winds are
possible over the Santa Barbara Channel. Daily lulls are expected
each morning however mainly over the Inner Waters where light SE
winds will form. Choppy short period seas however will be common
as the winds just offshore persist.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 6 AM PDT early this morning for
      zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 4 AM PDT Monday for
      zones 645-670. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 PM this afternoon to 3
      AM PDT Sunday for zone 650. (See LAXMWWLOX).
     Gale Watch in effect from Sunday afternoon through late
      Sunday night for zone 650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PDT this afternoon
      for zones 673-676. (See LAXMWWLOX).
     Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
      Monday for zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
Gusty Sundowner winds expected next week in southern SB County,
strongest Monday night and Thu/Fri nights.

&&

PUBLIC...DB
AVIATION...Kaplan
MARINE...Kaplan
SYNOPSIS...Munroe

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:58 AM PDTGale WarningLOX3 days
Jun 10, 2:58 AM PDTSmall Craft AdvisoryLOX36 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.